MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TOMOFIX OSTEOT CHISEL W/15; CHISEL,SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH TOMOFIX OSTEOT CHISEL W/15; CHISEL,SURGICAL INSTRUMENT
Catalog Number 397.993
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2019 during a hto procedure, when attempting to remove osteotome, the lip on the end of osteotome broke off.Fragments were easily removed.No surgery delay was reported.The procedure was successfully completed, no consequence to the patient.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 397.993, lot: 9962525, manufacturing site: bettlach, release to warehouse date: 12.September 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: this complaint is confirmed.The returned chisel was received broken as reported.The section of the proximal edge has broken off.Furthermore, the device is in a very used condition with scratches and impression marks.Dimensional inspection: the width of the returned chisel adjacent to the location of breakage measured 20.06mm at cq which is within specification of 20.0mm +/-0.2mm.The thickness of the returned chisel adjacent to the location of breakage measured 2.97mm at cq which is within specification of 3.0mm +/-0.1mm.Drawing/specification review: the manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.(b)(4).The broken surface is homogeneous what indicates material conformity as well.Summary: the received condition of the complaint agrees with the complaint description since the screw is broken as claimed by the customer.Thus, the complaint is rated as confirmed.Although a definitive root cause for this complaint could not be determined, the most likely cause for this complaint is excessive hammering which resulted in ultimate breakage of the device.The damage occurred is determined to be post production/acceptance criteria.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformance's.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.,investigation selection.Investigation site: zuchwil.Selected flow: damaged - broken.Visual inspection: this complaint is confirmed.The returned chisel was received broken as reported.The section of the proximal edge has broken off.Furthermore, the device is in a very used condition with scratches and impression marks.Dimensional inspection: the width of the returned chisel adjacent to the location of breakage measured which is within specification.The thickness of the returned chisel adjacent to the location of breakage measured drawing/specification review: the manufacturing document shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The used material was stainless steel (b)(4) as required and the measured harness was with 54.5 ¿ 54.9 within the specification of 52-56 hrc from drawing se_420729 revision b.The broken surface is homogeneous what indicates material conformity as well.Summary: the received condition of the complaint agrees with the complaint description since the screw is broken as claimed by the customer.Thus, the complaint is rated as confirmed.Although a definitive root cause for this complaint could not be determined, the most likely cause for this complaint is excessive hammering which resulted in ultimate breakage of the device.The damage occurred is determined to be post production/acceptance criteria.Finally, we conclude that the cause of failure is not due to any manufacturing non-conformance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot part: 397.993.Lot: 9962525.Manufacturing site: bettlach.Release to warehouse date: september 12, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified., part: 397.993, lot: 9962525.Manufacturing site: bettlach.Release to warehouse date: september 12, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TOMOFIX OSTEOT CHISEL W/15
Common Device Name
CHISEL,SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9354313
Report Number8030965-2019-70463
Device Sequence Number13976525
Product Code FZO
UDI-Device Identifier07611819275713
UDI-Public(01)07611819275713
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397.993
Device Lot Number9962525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2019
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer12/17/2019
12/10/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/19/2019
12/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1